Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 65, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 6, 2005, 11:06 PM CDT for Morton County, Oliver County, North Dakota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 11:06 PM CDT (04:06 UTC)
- Expired
- Jun 7, 2005, 12:00 AM CDT
- In force
- 54 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Morton County, ND, Oliver County, ND
The radar
The Bismarck radar (KBIS), 51 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 9:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 4.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 868 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 070406
SVRBIS
NDC059-065-070500-
/O.NEW.KBIS.SV.W.0065.050607T0406Z-050607T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1106 PM CDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA
OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL MIDNIGHT CDT
* AT 1105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 47 MILES NORTHWEST OF MANDAN TO
39 MILES WEST OF MANDAN...OR ALONG A LINE EXTENDING FROM 53 MILES
NORTHWEST OF BISMARCK TO 45 MILES WEST OF BISMARCK...AND MOVING
EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ALMONT AROUND 1120 PM CDT
HANNOVER AND NEW SALEM AROUND 1130 PM CDT
CENTER AROUND 1140 PM CDT
FORT CLARK AROUND 1145 PM CDT
HENSLER...SANGER AND 7 MILES WEST OF PRICE AROUND MIDNIGHT CDT
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4700 10174 4724 10175 4724 10127 4730 10113
4728 10102 4719 10100 4705 10088 4697 10093
4682 10084 4666 10084 4665 10171 4671 10171
4673 10181 4698 10181
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:10 PM CDT, 8 hours 56 minutes earlier.
Area forecast discussion, Jun 6, 2:10 PM CDT, 8 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 210 PM CDT MON JUN 6 2005 .SHORT TERM... MAIN CONCERN IS SEVERE WEATHER AND FLASH FLOODING TONIGHT. LOW LEVEL MOISTURE IS STREAMING INTO THE REGION AHEAD OF A DEVELOPING SURFACE LOW. CAPES WILL BE RISING THIS AFTERNOON AND A LOW LEVEL JET WILL MOVE INTO THE STATE THIS EVENING. EXPECT THUNDERSTORMS TO BEGIN IN THE FAR WEST BEFORE SUNSET. NORTH CENTRAL AND NORTHWEST NORTH DAKOTA HAS THE HIGHEST RISK OF HEAVY RAIN AND FLOODING. THE ETA AND GFS MODELS SHOW MAXIMUM CONVERGENCE AND THE MOST QPF JUST NORTH OF A SURFACE LOW CENTER. THE THREAT OF SEVERE WEATHER WILL CONTINUE INTO TUESDAY FOR CENTRAL ND. SHORT WAVES WILL COMBINE WITH A LINGERING SURFACE LOW TO MAINTAIN A POTENTIAL FOR SEVERE THUNDERSTORMS. THEN A PERSISTENT SOUTHWEST FLOW ALOFT WILL MAINTAIN A GOOD CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. .LONG TERM... FRIDAY THROUGH MONDAY NIGHT...MADE VERY FEW CHANGES TO THE EXTENDED FORECAST PACKAGE AS INHERITED FORECAST LOOKING GOOD. LATEST GFS80 SOLUTION CONTINUES TO DEVELOP AN UPPER LOW OVER MT ON SUNDAY. THIS WILL BRING THE BEST CHANCE OF THUNDERSTORMS TO THE REGION SATURDAY NIGHT THROUGH SUNDAY EVENING AS THE NORTHERN PLAINS FALLS UNDER VERY GOOD UPPER LEVEL DIVERGENCE AND DECENT MOISTURE ADVECTION. && .BIS WATCHES/WARNINGS/ADVISORIES... ...FLASH FLOOD WATCH NORTHWEST AND NORTH CENTRAL ND FROM 9 PM CDT THIS EVENING TO 6 AM CDT TUESDAY MORNING... && LM/NH
Hazardous weather outlook, Jun 6, 4:34 AM CDT, 18 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 434 AM CDT MON JUN 6 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-070933- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 434 AM CDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL MOVE TO SOUTHEASTERN MONTANA THIS AFTERNOON. THUNDERSTORMS WILL DEVELOP NEAR THE LOW...THEN MOVE INTO WESTERN NORTH DAKOTA BY LATE AFTERNOON...AND SPREAD INTO CENTRAL NORTH DAKOTA TONIGHT. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY AS THE LOW MOVES EAST ACROSS THE NORTHERN PLAINS. SOME THUNDERSTORMS COULD BE SEVERE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
In the hours before
Local storm report, Jun 6, 9:23 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
923 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST GOLVA 46.73N 103.98W
06/06/2005 60 MPH GOLDEN VALLEY ND AMATEUR RADIO
&&
CPRINDIVILLELocal storm report, Jun 6, 9:30 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
930 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL NEW ENGLAND 46.54N 102.87W
06/06/2005 0.88 INCH HETTINGER ND CO-OP OBSERVER
&&
CPRINDIVILLELocal storm report, Jun 6, 9:49 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
949 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 16 SE AMIDON 46.32N 103.08W
06/06/2005 0.75 INCH SLOPE ND CO-OP OBSERVER
&&
CPRINDIVILLELocal storm report, Jun 6, 9:59 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
959 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM FUNNEL CLOUD 7 NW HETTINGER 46.08N 102.74W
06/06/2005 ADAMS ND LAW ENFORCEMENT
&&
CPRINDIVILLEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:48 PM CDT | Severe Thunderstorm Warning | BIS | Bowman, Golden Valley, Slope | 57 min |
| Jun 6, 8:06 PM CDT | Tornado Warning | BIS | Golden Valley, Slope | 24 min |
| Jun 6, 8:30 PM CDT | Tornado Warning | BIS | Golden Valley, Slope | 45 min |
| Jun 6, 8:30 PM CDT | Tornado Warning | BIS | Bowman | 45 min |
| Jun 6, 8:56 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger, Slope | 51 min |
| Jun 6, 9:01 PM CDT | Severe Thunderstorm Warning | BIS | Billings | 44 min |
| Jun 6, 9:20 PM CDT | Severe Thunderstorm Warning | BIS | Stark | 40 min |
| Jun 6, 9:42 PM CDT | Severe Thunderstorm Warning | BIS | Stark | 48 min |
| Jun 6, 9:44 PM CDT | Tornado Warning | BIS | Adams | 31 min |
| Jun 6, 10:29 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger | 31 min |
| Jun 6, 10:39 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer | 68 min |
| Jun 6, 10:55 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 65 min |
| Jun 6, 11:15 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail | 48 min |
| Jun 6, 11:33 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 43 min |
| Jun 6, 11:41 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Logan, McIntosh, McLean, Morton and 1 more | 64 min |
| Jun 6, 11:44 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 64 min |
| Jun 6, 11:51 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 58 min |
| Jun 7, 12:32 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 59 min |
| Jun 7, 12:55 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, Sheridan | 65 min |
| Jun 7, 12:55 AM CDT | Tornado Warning | BIS | LaMoure, Logan | 23 min |
| Jun 7, 1:24 AM CDT | Severe Thunderstorm Warning | BIS | Dickey | 36 min |
| Jun 7, 1:47 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 34 min |
| Jun 7, 6:05 PM CDT | Severe Thunderstorm Warning | BIS | Grant | 55 min |
| Jun 7, 6:16 PM CDT | Severe Thunderstorm Warning | BIS | Sioux | 44 min |
| Jun 7, 6:26 PM CDT | Flash Flood Warning | BIS | Grant, Sioux | 2 hr |
| Jun 7, 6:58 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 62 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.